Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 10, NWS Brownsville, TX

April 12, 20154 counties in Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 12, 2015, 11:29 PM CDT for 4 counties in Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2015, 11:29 PM CDT (04:29 UTC)
Expired
Apr 13, 2015, 12:30 AM CDT
In force
61 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 71 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 5:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 4.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2015-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2015-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2009 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WUUS54 KBRO 130429
SVRBRO
TXC061-215-261-489-130530-
/O.NEW.KBRO.SV.W.0010.150413T0429Z-150413T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1129 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  KENEDY COUNTY IN DEEP SOUTH TEXAS...
  CAMERON COUNTY IN DEEP SOUTH TEXAS...
  WILLACY COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 1230 AM CDT

* AT 1127 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES NORTH OF KENEDY COUNTY WIND FARMS TO 10
  MILES EAST OF RUDOLPH TO NEAR LYFORD TO 6 MILES SOUTHEAST OF SANTA 
  ANA NATIONAL WILDLIFE REFUGE...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BROWNSVILLE...MCALLEN...EDINBURG...PHARR...HARLINGEN...WESLACO...
  SAN JUAN...SAN BENITO...ALAMO...DONNA...MERCEDES...RAYMONDVILLE...
  HIDALGO...LA FERIA...EDCOUCH...LA VILLA...BROWNSVILLE CENTRAL FIRE
  STATION...VALLEY REGIONAL MEDICAL CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 2610 9830 2727 9774 2725 9742 2724 9742
      2725 9743 2695 9756 2651 9726 2650 9726
      2650 9728 2645 9746 2649 9725 2636 9738
      2639 9734 2639 9732 2636 9734 2645 9725
      2607 9714 2584 9738
TIME...MOT...LOC 0427Z 285DEG 31KT 2716 9752 2671 9760 2638 9785 2602
9806

$$

SPEECE
3 follow-up statements
772 
WWUS54 KBRO 130457
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1157 PM CDT SUN APR 12 2015

TXC061-215-261-489-130530-
/O.CON.KBRO.SV.W.0010.000000T0000Z-150413T0530Z/
HIDALGO TX-KENEDY TX-CAMERON TX-WILLACY TX-
1157 PM CDT SUN APR 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR EASTERN HIDALGO...KENEDY...CAMERON AND WILLACY COUNTIES...

AT 1153 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES
NORTHEAST OF PORT OF BROWNSVILLE TO 9 MILES NORTHEAST OF PORT
MANSFIELD TO NEAR RIO HONDO TO 7 MILES SOUTH OF LOS INDIOS...
MOVING EAST AT 35 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE 
DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
BROWNSVILLE...HARLINGEN...SAN BENITO...ALAMO...DONNA...PORT ISABEL...
SOUTH PADRE ISLAND...MERCEDES...RAYMONDVILLE...LA FERIA...LA VILLA...
VALLEY REGIONAL MEDICAL CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 2610 9830 2727 9774 2725 9742 2724 9742
      2725 9743 2695 9756 2651 9726 2650 9726
      2650 9728 2645 9746 2649 9725 2636 9738
      2639 9734 2639 9732 2636 9734 2645 9725
      2607 9714 2584 9738
TIME...MOT...LOC 0453Z 285DEG 31KT 2708 9723 2663 9731 2630 9756 2594
9777

$$

SPEECE
460 
WWUS54 KBRO 130514
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1214 AM CDT MON APR 13 2015

TXC215-130521-
/O.CAN.KBRO.SV.W.0010.000000T0000Z-150413T0530Z/
HIDALGO TX-
1214 AM CDT MON APR 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HIDALGO COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2605 9786 2643 9786 2645 9800 2727 9774
      2725 9743 2684 9757 2686 9750 2652 9726
      2651 9726 2651 9727 2640 9745 2649 9725
      2637 9739 2636 9738 2643 9726 2611 9730
      2621 9718 2607 9714 2584 9738
TIME...MOT...LOC 0511Z 281DEG 43KT 2639 9725 2615 9735 2589 9764 

$$

TXC061-261-489-130530-
/O.CON.KBRO.SV.W.0010.000000T0000Z-150413T0530Z/
KENEDY TX-CAMERON TX-WILLACY TX-
1214 AM CDT MON APR 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR KENEDY...CAMERON AND WILLACY COUNTIES...

AT 1211 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
EAST OF JOSE BORREGO MIDDLE SCHOOL TO NEAR HOLLY BEACH TO 6 MILES
SOUTHWEST OF VILLA NUEVA ELEMENTARY SCHOOL...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
BROWNSVILLE...HARLINGEN...SAN BENITO...RAYMONDVILLE...LA FERIA...
VALLEY REGIONAL MEDICAL CENTER...LAURELES...VALLEY INTERNATIONAL 
COUNTRY CLUB...SOUTH PADRE ISLAND...SANTA MARIA...LAGUNA VISTA POLICE 
DEPARTMENT...GLADYS PORTER ZOO...SANTA ROSA POLICE DEPARTMENT...PALM 
VALLEY POLICE DEPARTMENT...LASARA AND SAN PERLITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 2605 9786 2643 9786 2645 9800 2727 9774
      2725 9743 2684 9757 2686 9750 2652 9726
      2651 9726 2651 9727 2640 9745 2649 9725
      2637 9739 2636 9738 2643 9726 2611 9730
      2621 9718 2607 9714 2584 9738
TIME...MOT...LOC 0511Z 281DEG 43KT 2639 9725 2615 9735 2589 9764 

$$

SPEECE
385 
WWUS54 KBRO 130533
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1233 AM CDT MON APR 13 2015

TXC061-261-489-130542-
/O.EXP.KBRO.SV.W.0010.000000T0000Z-150413T0530Z/
KENEDY TX-CAMERON TX-WILLACY TX-
1233 AM CDT MON APR 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR KENEDY...CAMERON AND WILLACY
COUNTIES HAS EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED SOMEWHAT.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 2605 9786 2643 9786 2645 9800 2727 9774
      2725 9743 2684 9757 2686 9750 2652 9726
      2651 9726 2651 9727 2640 9745 2649 9725
      2637 9739 2636 9738 2643 9726 2611 9730
      2621 9718 2607 9714 2584 9738
TIME...MOT...LOC 0531Z 285DEG 31KT 2639 9725 2615 9735 2589 9764 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:04 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Apr 12, 7:04 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
704 PM CDT SUN APR 12 2015

.DISCUSSION...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
ZAPATA...JIM HOGG AND STARR COUNTIES UNTIL MIDNIGHT. A SQUAW
LINE IS MOVING TOWARDS THE EAST PRODUCING HEAVY RAIN...FREQUENT
LIGHTNING...HAIL AND STRONG GUSTY WINDS. THE PRIMARY THREAT AS
THE STORM MOVES EAST INTO THE CWA WILL BE DAMAGING WINDS...LARGE
HAIL AND FLOODING ESPECIALLY AREAS WITH POOR DRAINAGE AND
LOCATIONS THAT HAVE SEEN HEAVY RAIN IN THE LAST TWO DAYS.

&&

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...A LINE OF THUNDERSTORMS OVER MEXICO IS MOVING EAST
AND INTO THE WESTERN COUNTIES IN THE NEXT FEW HOURS PRODUCING
GUSTY WINDS...HAIL AND FREQUENT CG LIGHTNING. STRONG TURBULENCE
IS EXPECTED CLOSE TO THIS STORMS WITH GUSTY WINDS. THERE IS A
SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT FOR ZAPATA...JIM HOGG
AND STARR COUNTY. AREAS OF CONVECTION ARE ALSO EXPECTED ACROSS
THE CWA WITH SOME BECOMING SEVERE THROUGH THE NIGHT POSSIBLY WITH
AN EXTENTION OF THE WATCH LATER TONIGHT. EXPECT MVFR CIGS TO
REMAIN THROUGH THE MORNING.

&&

.PREV DISCUSSION... /ISSUED 311 PM CDT SUN APR 12 2015/

..OUTBREAK OF SEVERE THUNDERSTORMS AND FLASH FLOODING POSSIBLE
TONIGHT...

SHORT TERM /NOW THROUGH MONDAY NIGHT/...

RIGHT NOW....THE REGION LIES IN A VERY MOIST AND UNSTABLE
ATMOSPHERE THIS AFTERNOON. 1800 UTC SPECIAL SOUNDING MODIFIED FOR
CURRENT TEMPERATURE PRODUCES JUST OVER 2000 J/KG OF MIXED LAYER
CAPE WITH 25 TO 30 KNOTS OF 0-6KM SHEAR AND A PRECIPITABLE WATER
VALUE OF AROUND 1.86 INCHES. MID LEVEL LAPSE RATES ARE STEEPENING
AHEAD OF AN APPROACHING UPPER LOW AND AVERAGE A RESPECTABLE 7 TO
7.5 C/KM. A VIGOROUS SHORTWAVE TROUGH AND EMBEDDED UPPER LOW IS
MARCHING ACROSS NORTHERN MEXICO AND THE CENTER OF THAT LOW AND KEY
JET FEATURES APPEAR TO HAVE INITIALIZED ABOUT 150 MILES TOO FAR
NORTH IN THE 1200 UTC GFS...WITH A LITTLE BETTER RESULTS IN THE
1200 UTC EUROPEAN. VERY STRONG SPEED DIVERGENCE AND DIRECTIONAL
DIFFLUENCE IS PRESENT AHEAD OF THIS WAVE AND WIDESPREAD DEEP
CONVECTION IS OCCURRING OVER NORTH CENTRAL MEXICO AHEAD OF THIS
FEATURE.

4KM NAM/HRRR/RAP DEVELOP A VIGOROUS BOWING MCS AND SEND IT EASTWARD
INTO SOUTH TEXAS BY 00/03Z. I DO PREFER THE SYNOPTIC SETUP OF THE
ECMWF AND GIVEN THE FACT ALL THE PREVIOUSLY MENTIONED MODELS NEST IN
THE GFS MENTALLY EXTRAPOLATED THE HIGH RES MODEL RESULTS TO THE
ECMWF FOR THE CURRENT FORECAST.

THE UPPER LEVEL LOW WILL CONTINUE TO STEEPEN LAPSE RATES AS IT
APPROACHES AND THE CURRENT MCS AHEAD OF IT WILL ENCOUNTER
INCREASINGLY WARM/MOIST AND UNSTABLE AIR AS IT MOVES OFF THE
SIERRAS. AS A RESULT HAVE HIGH CONFIDENCE OF A CONVECTIVE SYSTEM
ARRIVING BY LATE AFTERNOON TO EARLY EVENING SOMEWHERE BETWEEN
ABOUT 4 AND 7 PM SWEEPING EASTWARD ACROSS THE CWA THROUGH THE
EVENING. SHEAR VECTORS MAY TEND TOWARDS BACKBUILDING CONVECTION
WITH A LARGE STRATIFORM PRECIP AREA ALSO BEING PRODUCED BEHIND THE
COMPLEX WITH DCAPE VALUES AROUND 800 J/KG. BEFORE THE ACTUAL
COMPLEX ARRIVES PROFILES WILL FAVOR VERY SLOW STORM MOTION. WITH
THE ALREADY SATURATED GROUND CONDITIONS THERE IS A PARTICULARLY
NOTEWORTHY RISK OF FLASH FLOODING AND A BREAK HERE OR THERE COULD
EASILY RESULT IN SIGNIFICANT/LIFE THREATENING FLASH FLOODING THIS
EVENING ESPECIALLY FROM HIGHWAY 281 WESTWARD WHERE SOIL CONDITIONS
ARE WETTEST. THE FLASH FLOOD WATCH WILL OBVIOUSLY CONTINUE THROUGH
EARLY MONDAY MORNING. FOR POPS DID AT LEAST NOD TO THE SHORT RANGE
CONSENSUS PAINTING SLIGHTLY HIGHER POPS ALONG THE RANCHLANDS AND
NORTHERN COUNTIES. IF THE SYSTEM MOVES AS SCHEDULED IT WILL BE
ABOUT HALFWAY THROUGH THE AREA BY MIDNIGHT AND MAY BEGIN TO
ENCOUNTER A LESS UNSTABLE BOUNDARY LAYER AND TAMPED DOWN THE
WORDING FOR SEVERE WEATHER IN THE FORECAST BY THE TIME THE SYSTEM
REACHES THE COAST. THIS IS PARTIALLY A RESULT OF LOSS OF DAYTIME
HEATING AND THE LIKELIHOOD THAT STRONG DOWNSLOPING SOUTHWESTERLIES
WILL BE DRYING THE 850MB LEVEL OVER CAMERON COUNTY AND VICINITY
BEFORE THE FRONTS ARRIVAL.

SHEAR/THERMODYNAMIC PROFILES ARE SUPPORTIVE OF LARGE HAIL AND
DAMAGING WINDS WITH THE ARRIVAL OF THE MCS AND AS MENTIONED BEFORE
FLASH FLOODING IS A FRONT BURNER CONCERN.

FOR MONDAY AND MONDAY NIGHT...LOWERED POPS A BIT AS 850/700MB WINDS
SHIFT TO THE WEST SOUTHWEST AND DRY THAT LAYER AND THE EFFECT OF A
WIDESPREAD CONVECTIVE SYSTEM ON OUR AIRMASS. /68-JGG/

LONG TERM /TUESDAY THROUGH SUNDAY/...500MB LOW ACROSS NORTHWEST
TEXAS TUESDAY WILL CONTINUE TO PROVIDE A GOOD CHANCE OF SHOWERS
AND THUNDERSTORMS ACROSS PORTIONS OF SOUTH TX AS LOW TO MID LEVEL
MOISTURE REMAINS HIGH ACROSS PORTIONS OF THE CWA. THE GLOBAL
MODELS FINALLY BEGIN TO LIFT THE UPPER LEVEL LOW ACROSS THE
SOUTHERN PLAINS AS A SHORTWAVE AHEAD OF A 500MB TROUGH DROPPING
INTO THE NORTHWEST UNITED STATES TUESDAY AND EVOLVING INTO ANOTHER
UPPER LEVEL LOW ACROSS THE SOUTHWEST U.S. WEDNESDAY INTO THURSDAY.
RAIN CHANCES SHOULD DIMINISH SOMEWHAT WEDNESDAY INTO THURSDAY
BEFORE INCREASING TOWARDS THE END OF THE WEEK INTO THE WEEKEND AS
THE 500MB LOW ACROSS THE SOUTHWEST U.S. MEANDERS SLOWLY EASTWARD
THROUGH THE REST OF THE FORECAST PERIOD. WITH THE UNCERTAINTY ON
THE TRACK AND TIMING OF THE UPPER LEVEL FEATURE...WILL MENTION A
CHANCE OF SHOWERS AND THUNDERSTORMS FOR FRIDAY AND A SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS FOR SATURDAY AND SUNDAY.

MARINE...
NOW THROUGH MONDAY NIGHT...MODERATE SOUTHEASTERLY WINDS AND
MODERATE SEAS ARE FORECAST TO BE PREVAILING THROUGH MONDAY NIGHT.
ORGANIZED THUNDERSTORMS MAY IMPACT THE COASTAL WATERS TONIGHT
BRINGING STRONG WINDS AND WIDESPREAD FREQUENT LIGHTNING. LOCALLY
HIGHER WAVES WILL ALSO BE POSSIBLE.

TUESDAY THROUGH FRIDAY...LIGHT TO MODERATE SOUTHEAST WINDS WILL
PREVAIL ACROSS THE COASTAL WATERS TUES MORNING BEFORE BRIEFLY
SHIFTING TO THE NORTHEAST WITH A CONVECTIVE BOUNDARY TUES
AFTERNOON. LIGHT EAST WINDS SHOULD PREVAIL ACROSS THE WESTERN GULF
OF MEXICO TUES NIGHT BEFORE VEERING TO THE SOUTH WEDNESDAY. THE
PRESSURE GRADIENT IS EXPECTED TO INCREASE THURSDAY AND LIGHT TO
MODERATE SOUTHEAST WINDS WILL PREVAIL ACROSS THE LOWER TEXAS COAST
THROUGH THE REST OF THE WEEK.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ248>250-252-253.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67/60
Hazardous weather outlook, Apr 12, 10:05 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1005 PM CDT SUN APR 12 2015

TXZ248>257-140315-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1005 PM CDT SUN APR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF THE RIO
GRANDE VALLEY AND DEEP SOUTH TEXAS UNTIL 1 AM. DAMAGING WINDS AND
LARGE HAIL IS POSSIBLE. HEAVY RAINFALL WILL BE LIKELY WITH ANY
STORMS THAT OCCUR AND FLASH FLOODING IS POSSIBLE. IF THUNDERSTORMS
OCCUR SOME OF THEM WILL LIKELY BE SEVERE WITH DAMAGING WINDS AND
LARGE HAIL.

THE HIGHEST RISK OF FLASH FLOODING IS ALONG AND WEST OF THE
HIGHWAY 281 CORRIDOR AND A FLASH FLOOD WATCH REMAINS IN EFFECT
THROUGH TONIGHT FOR THIS AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE APPROACH OF A COLD FRONT TUESDAY MAY PRODUCE ADDITIONAL
THUNDERSTORMS AND A FLOOD RISK ON TUESDAY. ADDITIONAL STORMS ARE
POSSIBLE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

GMZ130-132-135-150-155-170-175-140315-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1005 PM CDT SUN APR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

STRONG THUNDERSTORMS MAY PUSH OFF THE LOWER TEXAS COAST TONIGHT
PRODUCING GUSTY WINDS AND LOCALLY HIGH SEAS. A SEVERE THUNDERSTORM
WATCH IS IN EFFECT UNTIL 1 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL ORGANIZED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

JGG

In the hours before

Special weather statement, Apr 12, 8:17 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
817 PM CDT SUN APR 12 2015

TXZ248-130215-
ZAPATA TX-
817 PM CDT SUN APR 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR ZAPATA COUNTY UNTIL 915 PM CDT...

AT 812 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
25 MILES WEST OF EL CENIZO TO 56 MILES SOUTHWEST OF FALCON
MESA. THESE THUNDERSTORMS ARE MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...ZAPATA COUNTY AIRPORT...MEDINA...ZAPATA MIDDLE
SCHOOL...LOPENO...LAS PALMAS...ESCOBAS...ZAPATA HIGH SCHOOL...ZAPATA
COUNTY PUBLIC LIBRARY...FALCON LAKE ESTATES...ZAPATA COUNTY FIRE
DEPARTMENT...FALCON SHORES...FALCON MESA...NEW FALCON...SIESTA
SHORES AND ROMEO T. FLORES PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
ZAPATA COUNTY.

LAT...LON 2709 9943 2718 9943 2727 9945 2732 9938
      2727 9933 2727 9896 2678 9895 2668 9901
      2657 9917 2672 9921 2675 9924 2685 9927
      2687 9932 2692 9932 2693 9938 2696 9939
      2698 9938 2702 9942 2702 9945 2706 9945
TIME...MOT...LOC 0112Z 274DEG 41KT 2731 9991 2655 10014

TRS
Local storm report, Apr 12, 9:43 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
943 PM CDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TSTM WND DMG     ZAPATA                  26.89N  99.26W
04/12/2015                   ZAPATA             TX   OTHER FEDERAL

            SEVERAL TREES REPORTED DOWN IN ZAPATA. TIME ESTIMATED
            FROM RADAR.

&&

EVENT NUMBER BRO1500019

BIRCHFIELD
Local storm report, Apr 12, 9:49 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
949 PM CDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     TSTM WND DMG     ZAPATA                  26.89N  99.26W
04/12/2015                   ZAPATA             TX   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED DOWNED POWER POLE IN
            THE CITY OF ZAPATA

&&

EVENT NUMBER BRO1500020

BAS
Local storm report, Apr 12, 10:14 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1014 PM CDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     ZAPATA                  26.89N  99.26W
04/12/2015                   ZAPATA             TX   OTHER FEDERAL

            TREES DOWN IN 1ST AND HIGHWAY 83.

&&

EVENT NUMBER BRO1500022

MT
Local storm report, Apr 12, 11:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1127 PM CDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     MCALLEN                 26.22N  98.24W
04/12/2015                   HIDALGO            TX   LAW ENFORCEMENT

            TREES DOWN AT FRONTAGE AND BICENTENNIAL IN MCALLEN.

&&

EVENT NUMBER BRO1500023

BIRCHFIELD

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:17 PM CDTSpecial Weather StatementBROZapata58 min
Apr 12, 8:33 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata57 min
Apr 12, 9:08 PM CDTTornado WarningBROZapata22 min
Apr 12, 9:32 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg, Starr, Zapata58 min
Apr 12, 9:37 PM CDTAreal Flood AdvisoryBROJim Hogg, Starr, Zapata113 min
Apr 12, 10:27 PM CDTFlash Flood WarningBROStarr3 hr
Apr 12, 10:28 PM CDTSevere Thunderstorm WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 1 more62 min
Apr 12, 10:37 PM CDTSpecial Marine WarningBRO113 min
Apr 12, 10:45 PM CDTFlash Flood WarningBROHidalgo3 hr
Apr 12, 11:00 PM CDTAreal Flood AdvisoryBROBrooks3 hr
Apr 13, 12:12 AM CDTAreal Flood AdvisoryBROCameron2 hr
Apr 13, 12:23 AM CDTSpecial Marine WarningBRO67 min
Apr 13, 12:38 AM CDTSpecial Weather StatementBROCameron37 min
Apr 13, 1:26 AM CDTSpecial Marine WarningBRO49 min
Apr 13, 1:43 AM CDTFlash Flood WarningBROHidalgo2 hr
Apr 13, 2:03 AM CDTSpecial Weather StatementBROWillacy42 min
Apr 13, 2:14 AM CDTSpecial Marine WarningBRO46 min
Apr 13, 3:08 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Willacy3 hr
Apr 13, 3:36 AM CDTSpecial Weather StatementBROCameron54 min
Apr 13, 3:59 AM CDTSpecial Marine WarningBRO61 min
Apr 13, 4:11 AM CDTSevere Thunderstorm WarningBROCameron34 min
Apr 13, 4:43 AM CDTSpecial Marine WarningBRO32 min
Apr 13, 4:51 AM CDTSevere Thunderstorm WarningBROCameron39 min
Apr 13, 9:15 AM CDTSpecial Marine WarningBRO60 min
Apr 13, 2:27 PM CDTSpecial Weather StatementBROZapata48 min
Apr 13, 3:13 PM CDTSpecial Weather StatementBROZapata47 min
Apr 13, 3:22 PM CDTSevere Thunderstorm WarningBROZapata38 min
Apr 13, 3:57 PM CDTSevere Thunderstorm WarningBROZapata48 min
Apr 13, 4:55 PM CDTSpecial Weather StatementBROJim Hogg50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.